U.S. doctors online nowAsk doctors free
Saudi Arabia
A 53-year-old male asked:

my potassium reading is 5.2 mmol/l during treatment with zestril (lisinopril) 10 mg daily?

1 doctor answer2 doctors weighed in
Dr. Tso Chen
Dr. Tso Chenanswered
Internal Medicine 16 years experience
A bit high: Zestril (lisinopril) is an ACEi and it may cause potassium to be a bit high. Your level is not that high, I would ask your doctor to repeat it in a week to see if it's still high. I would keep high-potassium food intake in moderation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

GA
A 45-year-old member asked:

I get a sore throat every day. Slight nasal congestion and raspy voice. Swollen glands too. Advil helps, but it comes back.. Any suggestions?

2 doctor answers7 doctors weighed in
Dr. Mike Bowman
ENT and Head and Neck Surgery 19 years experience
See your ENT: You have some sort of chronic problem, but it is hard to know what is going on over the computer. Most likely you are dealing with allergies, chronic sinusitis, or perhaps laryngeal reflux. A thorough history, physical exam and maybe some x-rays or other tests will help sort out the problem. Sinus rinses are a helpful solution for sinus congestion and allergy complaints as well. Good luck!
CA
A 32-year-old member asked:

What does a high potassium level mean? What about a low potassium level?

2 doctor answers9 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
High andLow Potasium: Both are abnormal, high pottasium may be due to taking pottasium orally.Certain medicines like ace inhibiters, arbs, or kiney insufficiency.Low pottasium can be due to use of diuretics or adrenal disease.If there are abnormal it needs to be corrected, they can cause cardiac arrythmia and muscle weekness if it is low.
A 29-year-old member asked:

Are these symptoms related to low potassium or is it hypokalemic periodic paralysis?

1 doctor answer1 doctor weighed in
Dr. Andrew Dutka
Neurology 45 years experience
More data: To answer the specific question, the symptoms would need to be described. Low potassium, which might occur when taking diuretics (water pills) for high blood pressure, can cause cramps in the muscles. Hypokalemic periodic paralysis is a genetic disorder, causing paralysis, often in the morning or after a large carbohydrate meal. Potassium is low during the attacks. Periodic paralysis is rare.
A 32-year-old member asked:

Protein shake allergy from potassium?

1 doctor answer2 doctors weighed in
Dr. John Hammes
Nephrology and Dialysis 28 years experience
No.: If you drink a protein shake and have an allergic reaction, it is not from potassium. Potassium is a normal ingredient in all of our cells and tissues. It does not cause allergy. Maybe something else in the product.
A 56-year-old female asked:

Been having severe muscle contractions in my limbs. I take potassium ca & mg. Last nite began bilat mus. Of inner thighs. Cause?

1 doctor answer3 doctors weighed in
Dr. Pietro Seni
Orthopedic Surgery 47 years experience
Multiple: Muscle crampr are very frequent to occur specially in older individual.Muscle cramps that occur at night and at rest could be very painful.True ethiology of those cramps is unknown..Frequent reasons are low electrolytes, overuse.Medical conditions that cause electrolyte imbalance can cause cramps, neurologycal conditions such as als(amyotrophic lateral esclerosis)radiculopathy diabetic neuropathy.Ot.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 9, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.